Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A new model for thin plates with rapidly varying thickness. II. A convergence proof


Authors: Robert V. Kohn and Michael Vogelius
Journal: Quart. Appl. Math. 43 (1985), 1-22
MSC: Primary 73K10
DOI: https://doi.org/10.1090/qam/782253
MathSciNet review: 782253
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Our recent paper [6] presented a model for thin plates with rapidly varying thickness, distinguishing between thickness variation on a length scale longer than, on the order of, or shorter than the mean thickness. We review the model here, and identify the case of long scale thickness variation as an asymptotic limit of the intermediate case, where the scales are comparable. We then present a convergence theorem for the intermediate case, showing that the model correctly represents the solution of the equations of linear elasticity on the three-dimensional plate domain, asymptotically as the mean thickness tends to zero.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73K10

Retrieve articles in all journals with MSC: 73K10


Additional Information

DOI: https://doi.org/10.1090/qam/782253
Article copyright: © Copyright 1985 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website